MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE CAGE GLENOID SMALL, ALPHA; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE CAGE GLENOID SMALL, ALPHA; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 314-13-02
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 01/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the equinoxe shoulder study, the 48 year old female patient had an initial left tsa on (b)(6) 2013 and presented with breakage - component, 10 year(s) and 6 month(s) post initial procedure on (b)(6) 2024.Broken screws at the glenoid baseplate interface.The case report form indicates that this event is definitiely related to the device and/or to the procedure.The report also indicates that the action taken was revision on (b)(6)2024 with the removal of the following components: standard humeral stem, replicator plate, torque screw, humeral head, glenoid.The outcome is reported as resolved.No device return anticipated due to being a clinical trial study.
 
Additional Manufacturer Narrative
(h3) pending evaluation: (d10) concomitant device(s): (b)(6), 300-01-09 - equinoxe, humeral stem primary, press fit 9mm; (b)(6), 300-10-45 - equinoxe replicator plate 4.5mm o/s; (b)(6), 310-01-44 - equinoxe, humeral head short, 44mm (alpha); (b)(6), 314-13-02 - equinoxe cage glenoid small, alpha.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information the following sections were corrected: b2, b5, d1, d4, d10, g1, g2, g4, h4, h6 - health effect - clinical code, medical device problem code, component code, type of investigation, investigation findings and investigation conclusions the device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported that the patient underwent an initial left tsa approximately 12 years and 2 months ago.Subsequently, it was reported that the "screws" at the glenoid-bone interface broke.As a result, the patient underwent a left shoulder revision approximately 10 years and 8 months after initial implantation.No further patient impact reported.No further information available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: h6 mdr section codes updated/corrected: a, b, c, d the cause of the breakage reported could not be determined and the event could not be confirmed because the component was not returned for evaluation and no images or radiographs were provided.Additionally, the glenoid components for anatomic shoulder components do not utilize screws, and the reporter may have meant that the peripheral pegs and/or center cage of the anatomic glenoid may have fractured from the body.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
EQUINOXE CAGE GLENOID SMALL, ALPHA
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key18724351
Report Number1038671-2024-00247
Device Sequence Number12339994
Product Code KWS
UDI-Device Identifier10885862172679
UDI-Public10885862172679
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K113309
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2017
Device Catalogue Number314-13-02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer07/17/2025
09/12/2025
Initial Report FDA Received Date02/16/2024
Supplement Report FDA Received Date07/17/2025
09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/02/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexFemale
Patient Weight73 KG
Patient RaceBlack Or African American